MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT

BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported discrepant identification results in association with the vitek® 2 gn id test kit and vitek 2 systems software 8.01.The customer reported that an isolate was identified as shigella sonnei (99.9%) with vitek, and escherichia coli (94%) with api® 20e.The customer then ran pcr (bd max) and obtained shiga toxin.The specimen was then sent to a reference lab.The result of shiga toxin was reported to the clinician.The customer did not know if patient treatment was impacted.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated due to a customer reported misidentification of escherichia coli o157 as shigella sonnei when tested in the vitek® 2 gn card, lot 32410597403, and using vitek 2 software version 8.01.The strain was identified as e.Coli by api and positive for shiga toxin by bd max pcr.The customer strain and raw data are not available.Investigation: the customer reported setting up the strain from xld agar using a 0.5 mcfarland.No other set up information as provided.The customer also reported cleaning their dispensette with alcohol.Cleaning the dispensette with alcohol or other chemical agents is not recommended as it may cause atypical reactions.One lab report was submitted showing an excellent identification of s.Sonnei with two atypical positive reactions (5kg, bgur) for an identification of e.Coli o157 according to the gn knowledge base.It appears that the customer based the identification of e.Coli o157 from the api result (e.Coli) and the presence of shiga toxin (from pcr).However, it should also be noted that while it is not common for s.Sonnei to produce shiga toxin, there have been cases reported that s.Sonnei has produced shiga toxin 1 (emerg infect dis.2016 apr; 22(4): 679-686).Atypical positive reactions can indicate contamination, mixed culture, use of non recommended media or other user set up errors (including cleaning the dispensette with alcohol) or an atypical strain.However, without the strain or raw data it's not possible to further evaluate the cause of the misidentification.The vitek 2 gn id card lot# 2410597403 met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 GN ID TEST KIT
Common Device Name
VITEK® 2 GN ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key8048673
Report Number1950204-2018-00476
Device Sequence Number1586080
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2019
Device Catalogue Number21341
Device Lot Number2410597403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1